Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 23, 2012, 3:52 AM MDT for 16 counties in Idaho. It took effect at Jul 23, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 3:52 AM MDT (09:52 UTC)
- In effect from
- Jul 23, 2012, 12:00 PM MDT
- Expired
- Jul 23, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3462 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS85 KPIH 230952 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT MON JUL 23 2012 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST IDAHO ZONES 410 411 AND 413 FOR THUNDERSTORMS WITH LIGHTNING AND GUSTY OUTFLOW WINDS AND 476 FOR LOW HUMIDITY AND GUSTY WINDS... .SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER PORTIONS OF EAST IDAHO AS A WEAK FRONT MOVES THROUGH THE AREA. MEANWHILE...GUSTY WINDS AND LOW HUMIDITY WILL WORK IN BEHIND THE FRONT AND WILL AFFECT PORTIONS OF THE CENTRAL MOUNTAINS. IDZ476-240300- /O.NEW.KPIH.FW.W.0019.120723T1800Z-120724T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 352 AM MDT MON JUL 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR IDAHO FIRE ZONE 476 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING. * HUMIDITY: 11-16 PERCENT. * WINDS: GUSTS OF 25 TO 35 MPH ARE LIKELY. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD CREATE EXPLOSIVE FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ410-240300- /O.NEW.KPIH.FW.W.0019.120723T1800Z-120724T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 352 AM MDT MON JUL 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS WITH LIGHTNING AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 35 TO 45 MPH ARE LIKELY. * PRECIPITATION: STORMS WILL PRODUCE LESS THAN A TENTH OF AN INCH OF RAINFALL. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY ERRATIC OUTFLOW WILL WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ411-413-240300- /O.NEW.KPIH.FW.W.0019.120723T1800Z-120724T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 352 AM MDT MON JUL 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 411 AND 413 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET. * TIMING: THIS AFTERNOON AND EARLY THIS EVENING. * THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 35 TO 45 MPH ARE LIKELY. * PRECIPITATION: STORMS WILL PRODUCE LESS THAN A TENTH OF AN INCH OF RAINFALL. * IMPACTS: LIGHTNING MAY CAUSE NEW FIRE STARTS AND GUSTY ERRATIC OUTFLOW WILL WINDS WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ VALLE
1 follow-up statement
033 WWUS85 KPIH 240254 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 854 PM MDT MON JUL 23 2012 IDZ476-240400- /O.EXP.KPIH.FW.W.0019.000000T0000Z-120724T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 854 PM MDT MON JUL 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 476... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ410-240400- /O.EXP.KPIH.FW.W.0019.000000T0000Z-120724T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 854 PM MDT MON JUL 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ411-413-240400- /O.EXP.KPIH.FW.W.0019.000000T0000Z-120724T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 854 PM MDT MON JUL 23 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411 AND 413 BELOW 6000 FEET... THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 23, 2:22 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 23, 2:22 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 222 AM MDT MON JUL 23 2012 .DISCUSSION...A STORM SYSTEM WILL MOVE FROM NEAR SEATTLE THIS MORNING INTO CENTRAL ALBERTA AND BRITISH COLUMBIA BY THIS EVENING. MONSOON MOISTURE WILL CONTINUE TO STREAM INTO EASTERN IDAHO...WITH THE MAIN SURGE BEING PUSHED TOWARD THE EASTERN AND SOUTHEASTERN MOUNTAINS BY AFTERNOON. THERE WILL BE ENOUGH MOISTURE TO FUEL SHOWERS AND ISOLATED STORMS OVER ALL AREAS THROUGH NOON AND ACROSS PORTIONS OF THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS. THE UPPER SNAKE PLAIN AS WELL AS HIGHER ELEVATIONS FARTHER EAST WILL SEE SCATTERED THUNDERSTORMS FOR THE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ESPECIALLY WITH STRONGER CELLS. WE WILL ALSO SEE WINDS PICK UP THIS AFTERNOON ACROSS THE CENTRAL MOUNTAINS WITH SUSTAINED WINDS OF 15-25 MPH WITH HIGHER GUSTS...OUTSIDE OF THUNDERSTORM AREAS. FOR TONIGHT THROUGH WEDNESDAY...HIGH PRESSURE WILL BEGIN TO BUILD NORTHWARD ACROSS IDAHO. THIS WILL CONTINUE TO STEER SOMEWHAT DRIER AIR INTO OUR AREA. ENOUGH MOISTURE WILL REMAIN ACROSS PORTIONS OF THE SOUTHERN AND EASTERN MOUNTAINS FOR SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AND TUESDAY. FOR WEDNESDAY...ONLY EXPECT ISOLATED MOUNTAIN SHOWERS AND STORMS. THE RIDGE GETS SHUNTED EASTWARD AGAIN TOWARD THE END OF THE WEEK AS LOW PRESSURE ONCE AGAIN SWINGS TOWARD THE WEST COAST. ANOTHER SURGE OF MONSOON MOISTURE MOVING NORTHEAST INTO IDAHO WILL INCREASE THE THREAT OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WORKWEEK AND SATURDAY. IT APPEARS THE THREAT OF LOCALLY HEAVY RAIN WILL RETURN WITH THOSE ROUNDS OF THUNDERSTORMS. FOR EARLY NEXT WEEK...THE LATEST VERSIONS OF THE ECMWF AND GFS WANT TO DRY THINGS OUT RATHER QUICKLY AS DRIER AIR IS DRAWN INTO EASTERN IDAHO. THE FORECAST THIS MORNING WILL TREND THAT WAY A BIT BUT NOT TOTALLY...LEAVING US WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND STORMS. VALLEY TEMPERATURES WILL BE IN THE 80S AND 90S THROUGHOUT THE NEXT SEVERAL DAYS...WITH THE WARMEST DAYS COMING WEDNESDAY THROUGH FRIDAY WHERE LOWEST ELEVATIONS TOP OUT IN THE LOW TO MID 90S. KEYES && .AVIATION...THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN SNAKE PLAIN AND EASTERN HIGHLANDS. MAY INCLUDE VCTS IN THOSE TAF SITES. OTHERWISE...VFR CONDITIONS EXPECTED WITH LIGHT WINDS...EXCEPT AROUND THUNDERSTORMS WHERE LOCAL GUSTS TO 40 MPH ARE LIKELY. VALLE && .FIRE WEATHER...MONSOONAL MOISTURE REMAINS OVER THE AREA. A WEAK FRONT ALOFT WILL FOCUS THUNDERSTORMS OVER 410/411/413 WHERE A RED FLAG WARNING IS IN EFFECT. LOW RELATIVE HUMIDITY AND GUSTY WINDS IS EXPECTED ACROSS 476 THIS AFTERNOON WHERE ANOTHER RED FLAG WARNING IS IN EFFECT. ANOTHER WEAK COLD FRONT WILL ARRIVE ON TUESDAY...WINDS WILL BE SOMEWHAT LIGHTER BEHIND THE FRONT AND ANY THUNDERSTORM ACTIVITY SHOULD BE MAINLY CONFINED ACROSS EXTREME SOUTHEAST IDAHO. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING BELOW 6000 FEET FOR IDZ411-413-476. RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ410. &&
Hazardous weather outlook, Jul 23, 3:27 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 327 AM MDT MON JUL 23 2012 IDZ017>025-031-032-240930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 327 AM MDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS THE AREA. THE HIGHEST CHANCES WILL BE ACROSS PORTIONS OF THE EASTERN AND SOUTHEASTERN MOUNTAINS. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN IS EXPECTED WITH STORMS STAYING BELOW SEVERE WEATHER LIMITS. GUSTY WINDS WILL ALSO DEVELOP IN THE CENTRAL MOUNTAINS OUTSIDE OF THUNDERSTORM AREAS. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 9PM FOR PORTIONS OF THE CENTRAL MOUNTAINS BELOW 6000 FEET IN THE LEMHI AND LOST RIVER RANGE OF THE SALMON/CHALLIS NATIONAL FOREST DUE TO STRONG WINDS AND LOW HUMIDITY. RED FLAG WARNINGS FOR THUNDERSTORMS...GUSTY WINDS AND LIGHTNING EFFECT ARE IN EFFECT FROM NOON TO 9PM FOR PORTIONS OF IDAHO FALLS BLM LAND AS WELL AS THE CARIBOU-TARGHEE NATIONAL FOREST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR MIDWEEK AS SOMEWHAT DRIER AIR WORKS INTO EASTERN IDAHO. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RETURN FOR THE END OF THE WEEK AS HIGH PRESSURE SHIFTS BACK EAST AND MONSOON MOISTURE SURGES NORTHEASTWARD INTO OUR AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:01 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 59 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.